Write a review

Juvederm Dissolved in LIPS & Cheeps Now Uneven and Tugging - San Diego, CA

I have been getting my lips injected with...

I have been getting my lips injected with RESTYLANE once a year for the past 7 years with GREAT results every time. I have small, NOT POOFY lips and I get the RESTYLANE simply to smooth out the wrinkles along the outer lip line and create a TAD bit of fullness & structure to my lips. Not once in 7 years has anyone EVER asked me if I got my lips done. Never.
So I go in for my yearly "fill" and for no reason and without any discussion, the Nurse injector CAROL at the MedSpa that I have been going to for years decided to use JUVEDERM XC ULTRA on my tiny little lips without telling or asking me, and then she loaded my cheeks (corners of mouth where the "parenthesis" lines are) without discussing with me as well!
The very next day--- I could barely speak without chewing on my cheeks. It felt like I had nuts in my cheeks and my lips, top and bottom were curling INWARD instead of outward, and felt so heavy like someone was pulling them down with weights. As I mentioned, I have been getting Restylane done for 7 years so I am very aware of the post-injection swelling and usual heaviness associated with the swelling. This was different. This felt like heavy rocks in my cheeks and lips every place she put the Juvederm. I have since gone back to this Nurse and had her inject HYALURANIDASE 3 times (at full strength apparently) and although a lot of the Juvederm has dissolved, now I am WORSE! Now, my lips are partially dissolved and partially NOT. It feels like the hyaluranidase has also dissolved all my natural lip tissue, and although you will read varying opinions from doctors as to whether or not the hyaluranidase dissolved/destroys your natural tissue, I can tell you from this experience that is ABSOLUTELY DOES!!! IT MELTS YOUR OWN TISSUE AWAY!!! YOUR NATURAL LIP and CHEEK hyaluronic acid (what makes up your collagen) will absolutely melt away! What is now left in my is rocks of uneven Juvederm, in all the wrong areas, tugging and pulling my lips inward and downward, my cheeks still stuck with heavy rocks of Juverderm, and a constant feeling of my lips wanting to turn in-- "the wrong way" so I am constantly twitching/licking/moving/shifting my lips because they are not in a natural position. I look like a crazy person with a weird twitch because it is so irritating and uncomfortable that I cannot help but continue to try to "shift" my lips into where they want to naturally sit. It's WORSE now than it was before I ever dissolved with hyaluronidase. I have a huge, deep ditch in my right cheek area now, as if someone cut out my entire cheek fat on the right side. I have big divots all along my lower lip and lip line. My entire smile is crooked. My top lip now sags down about 1/4 inch lower than it did and you cannot see my top teeth when my mouth is open at rest. I have mushy-jello-like tissue hanging down from my inner, upper lip from the dissolver melting away my own tissue and the Juvederm. I am constantly accidently biting on my lips/cheeks when I try to eat. TRY---being the key word here. This has become so depressing and all-consuming over the past 6 weeks that I have lost almost 8 pounds (I am 5'1" and 110 lbs) and look sick. I can't sleep because I have so much anxiety over this. I don't want to go to work or out in public because I don't want to have to move my mouth to talk. This has become absolutely debilitating.
I post this because:
1) DO NOT USE THE HYALURANIDASE--- please!! It melts away your own tissue!! Do whatever you have to do to MASSAGE the Juvederm and move the area where the product is constantly so it will try to metabolize faster.... just please do not use the dissolver! It will dissolve unevenly and kill your natural tissue along with it and leave you disfigured like it has, me.
2) Make sure your injector SHOWS YOU the BOX of whatever they are going to use to inject you with!!! My injector never said a word to me about HER DECISION to change what I had been using for 7 years and out of nowhere use JUVEDERM on me instead of Restylane, which I have always loved and never had any problems.
3) GO to a reputable DOCTOR!!!!!!!!!!!! Do not go to a MedSpa!! Please! They are not trained and skilled and are not ready to take responsibility for their actions the way a doctor will. The Nurse who did this to me has never apologized, has thrown up her hands and said "you look fine and you need to learn to deal with it from within"..... as if I was a crazy person. The owner of the Spa has been supportive but has not offered to do anything to rectify this.

Now my question here for anyone who may still be reading (so long, I know, so sorry!!) is:
Is there anything at all that I can do to help this Juvederm metabolize out of my lips faster withOUT using any more hyaluronidase? Massage? Exercise? Warm compress? Talk more? Anything? It is so uncomfortable and tugging down and inward that I am ending my everyday with a horrible headache and jawache because I am constantly "trying" to shift my lips to where they should naturally be.

Any advice or help or anyone who has experienced the same thing?
Thank you for listening.
This has been an unfortunate life-altering experience.
Carol RN

Was this review helpful?

Comments (2)

I'm sorry you are having to deal with this!  I hope you keep us posted on what you try, what works for you, etc. 

  • Reply
I've had cold laser done on my face. While I love the results of the texture of my skin, it has completely dissolved the juvederm in my cheek.
  • Reply